Furosemide problems . . .

As I’m writing a rather long post about hospital, I thought I’d take a break to write about a subject close to heart patients everywhere – diuretics and pee.

I’ve been taking 40mg of Furosemide (Lasix), a day for over two years, and the effect has varied from modest to zero. Same dose in APH had me peeing round the clock every 15-30 minutes, I kid you not. Nor was I the only one so affected, but I was arguably the worst. At least the others got some sleep!

And before someone asks why I didn’t use a bottle, I was doubly – and simultaneously – incontinent for the whole of my stay in APH. And yes, I would bloody love to know why!

So, naturally enough, I asked if they were feeding me any drugs that ramped up the effects of Furosemide, and got a denial.

Back home and 40mg of Furosemide resumes its desultory ways, and my fluid retention heads for the stratosphere again.

Yesterday afternoon, in despair at hardly having peed all day, I took an additional 40mg, and this morning went straight for 80mg – output, in 4 hours, is roughly 3 litres, total intake in that time, maybe a litre (water for meds, plus breakfast Bovril). A decent net loss then.

So why, I have to ask, to get a similar result to APH’s 40mg do I have to take at least double the dose at home?

I smell a rat.

About these ads

2 thoughts on “Furosemide problems . . .

  1. Was it a different brand do you know? Sure you know well how they vary in efficacy. Sad but true. xxx

    • Same brand – brought loads home with me – and same as I have in stock too.

      And yes, most of my generic drugs vary wildly in quality – something I’m sure that NICE are fully aware of and couldn’t give a bugger.

Comments are closed.